zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Asymptotic formula for oscillatory solutions of some singular nonlinear differential equation. (English) Zbl 1222.34034
Summary: The singular differential equation $$(p(t)u')' = p(t)f(u)$$ is investigated. Here, $f$ is Lipschitz continuous on $\Bbb R$ and has at least two zeros 0 and $L > 0$. The function $p$ is continuous on $[0,\infty)$ and has a positive continuous derivative on $(0,\infty)$ and $p(0) = 0$. An asymptotic formula for oscillatory solutions is derived.

MSC:
34C10Qualitative theory of oscillations of ODE: zeros, disconjugacy and comparison theory
34D05Asymptotic stability of ODE
WorldCat.org
Full Text: DOI
References:
[1] V. Bongiorno, L. E. Scriven, and H. T. Davis, “Molecular theory of fluid interfaces,” Journal of Colloid and Interface Science, vol. 57, pp. 462-475, 1967. · doi:10.1016/0021-9797(76)90225-3
[2] H. Gouin and G. Rotoli, “An analytical approximation of density profile and surface tension of microscopic bubbles for Van der Waals fluids,” Mechanics Research Communications, vol. 24, pp. 255-260, 1997. · Zbl 0899.76064 · doi:10.1016/S0093-6413(97)00022-0
[3] J. D. Van Der Waals and R. Kohnstamm, Lehrbuch der Thermodynamik, vol. 1, Leipzig, Germany, 1908.
[4] P. C. Fife, Mathematical Aspects of Reacting and Diffusing Systems, vol. 28 of Lecture Notes in Biomathematics, Springer, Berlin, Germany, 1979. · Zbl 0403.92004
[5] R. A. Fischer, “The wave of advance of advantegeous genes,” Journal of Eugenics, vol. 7, pp. 355-369, 1937. · doi:10.1111/j.1469-1809.1937.tb02153.x
[6] F. F. Abraham, Homogeneous Nucleation Theory, Academies Press, New York, NY, USA, 1974.
[7] A. P. Linde, Particle Physics and Inflationary Cosmology, Harwood Academic, Chur, Switzerland, 1990. · Zbl 0692.53028
[8] G. H. Derrick, “Comments on nonlinear wave equations as models for elementary particles,” Journal of Mathematical Physics, vol. 5, pp. 1252-1254, 1964. · doi:10.1063/1.1704233
[9] F. Dell’Isola, H. Gouin, and G. Rotoli, “Nucleation of spherical shell-like interfaces by second gradient theory: numerical simulations,” European Journal of Mechanics, vol. 15, no. 4, pp. 545-568, 1996. · Zbl 0887.76008
[10] G. Kitzhofer, O. Koch, P. Lima, and E. Weinmüller, “Efficient numerical solution of the density profile equation in hydrodynamics,” Journal of Scientific Computing, vol. 32, no. 3, pp. 411-424, 2007. · Zbl 1179.76062 · doi:10.1007/s10915-007-9142-z
[11] P. M. Lima, N. V. Chemetov, N. B. Konyukhova, and A. I. Sukov, “Analytical-numerical investigation of bubble-type solutions of nonlinear singular problems,” Journal of Computational and Applied Mathematics, vol. 189, no. 1-2, pp. 260-273, 2006. · Zbl 1100.65066 · doi:10.1016/j.cam.2005.05.004
[12] H. Berestycki, P. L. Lions, and L. A. Peletier, “An ODE approach to the existence of positive solutions for semilinear problems in \Bbb RN,” Indiana University Mathematics Journal, vol. 30, no. 1, pp. 141-157, 1981. · Zbl 0522.35036 · doi:10.1512/iumj.1981.30.30012
[13] D. Bonheure, J. M. Gomes, and L. Sanchez, “Positive solutions of a second-order singular ordinary differential equation,” Nonlinear Analysis: Theory, Methods & Appplications, vol. 61, no. 8, pp. 1383-1399, 2005. · Zbl 1109.34310 · doi:10.1016/j.na.2005.02.029
[14] M. Conti, L. Merizzi, and S. Terracini, “Radial solutions of superlinear equations in \Bbb RN, part I: a global variational approach,” Archive for Rational Mechanics and Analysis, vol. 153, no. 4, pp. 291-316, 2000. · Zbl 0961.35043 · doi:10.1007/s002050000095
[15] I. Rachůnková and J. Tome\vcek, “Bubble-type solutions of nonlinear singular problems,” Mathematical and Computer Modelling, vol. 51, no. 5-6, pp. 658-669, 2010. · Zbl 1190.34029 · doi:10.1016/j.mcm.2009.10.042
[16] I. Rachůnková and J. Tome\vcek, “Strictly increasing solutions of a nonlinear singular differential equation arising in hydrodynamics,” Nonlinear Analysis: Theory, Methods & Appplications, vol. 72, no. 3-4, pp. 2114-2118, 2010. · Zbl 1186.34014 · doi:10.1016/j.na.2009.10.011
[17] I. Rachůnková and J. Tome\vcek, “Homoclinic solutions of singular nonautonomous second-order differential equations,” Boundary Value Problems, vol. 2009, Article ID 959636, 21 pages, 2009. · Zbl 1190.34028 · doi:10.1155/2009/959636
[18] I. Rachůnková, J. Tome\vcek, and J. Stryja, “Oscillatory solutions of singular equations arising in hydrodynamics,” Advances in Difference Equations, vol. 2010, Article ID 872160, 13 pages, 2010. · Zbl 1203.34058 · doi:10.1155/2010/872160
[19] I. Rachůnková, L. Rachůnek, and J. Tome\vcek, “Existence of oscillatory solutions of singular nonlinear differential equations,” Abstract and Applied Analysis, vol. 2011, Article ID 408525, 20 pages, 2011. · Zbl 1222.34035 · doi:10.1155/2011/408525
[20] I. Kiguradze, Some Singular Boundary Value Problems for Ordinary Differential Equations, ITU, Tbilisi, Georgia, 1975. · Zbl 0307.34003